Malaria Channel
Topics & Medications
Quicklinks
Related Channels

Malarone Overdose

It's hard to predict the exact effects of an overdose with Malarone (atovaquone/proguanil) -- the type and severity of a person's symptoms will depend on how much Malarone was taken and if it was taken with any other substances. Some signs of an overdose could include hair loss, rash, vomiting, and upset stomach. Treatment may involve things like activated charcoal or "pumping the stomach."

Can You Take Too Much Malarone?

Malarone® (atovaquone/proguanil) is a prescription medication licensed to treat and prevent malaria. It is a combination of two antimalarial medicines -- atovaquone and proguanil. As with any medication, it is possible to take too much Malarone.
 
Although the specific effects of a Malarone overdose are unknown, they would likely vary, depending on a number of factors, including the Malarone dosage and whether it was taken with any other medications or substances. Seek immediate medical attention if you or someone else may have taken too much Malarone.
 

Effects of a Malarone Overdose

The effects of an overdose are expected to be the same as the normal Malarone side effects, but may be more severe. In addition, an overdose with Malarone has been reported to cause the following symptoms:
 
  • Stomach upset
  • Vomiting
  • Rash
  • Hair loss
  • Peeling of the skin on palms of the hands and soles of the feet
  • Ulcers or sores in the mouth, sometimes called canker sores
  • Anemia or other blood cell problems, which can cause:
     
    • Fatigue or extreme weakness or tiredness
    • Unusual bruising or bleeding
    • High fever, aches, and pains, which may be signs of an infection.
 

Malarone Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.